Pennsylvania, 2003Damaging Wind in Pennsylvania, July 14, 2003
July 14, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 14, 1:45 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 14, 1:45 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EDT MON JUL 14 2003
SOME ISOLATED THUNDERSTORMS ARE BREAKING OUT ALONG CHESTNUT RIDGE
ACROSS EASTERN FAYETTE AND WESTMORELAND COUNTY. WILL KEEP IN A
CHANCE OF SHOWERS IN THE MOUNTAIN COUNTIES TO THE EAST...INCLUDING
PRESTON TUCKER AND GARRETT. THESE SHOWERS SHOULD DIE QUICKLY AS THE
SUN SETS.
SHORT WAVE WILL MOVE EAST WITH WEAK COLD FRONT FOR TUESDAY NIGHT
BRINGING SOME SCATTERED SHOWERS INTO THE OHIO COUNTIES LATE TUESDAY
AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TUESDAY NIGHT.
SOME SHOWERS MAY LINGER INTO WEDNESDAY IN PRESTON TUCKER AND GARRETT
AS FRONT STALLS SOUTH OF PIT.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
RSD
Hazardous weather outlook, Jul 14, 3:55 AM EST, 10 hours 35 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT MON JUL 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
A WEAK COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING. THIS WILL BRING THE RISK FOR SHOWERS
AND THUNDERSTORMS TO THE AREA. THESE STORMS COULD CONTAIN GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Westmoreland
- When
- July 14, 2:30 PM EST
- Where
- Westmoreland County, Adamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -79.683
Numerous trees blown down along Route 136.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 18, 20032 deaths · 19 events
- Tornadoes in Minnesota, July 14, 2003$2.7 million · F2 · 9 events
- Lightning Strike in Florida, July 14, 20031 death · 1 injured · 1 event
- Hurricane in Texas, July 14 to 16, 20032 injured · $11 million · 6 events
- Heat in California, July 14, 20031 death · 1 event
- Lightning Strikes in Florida, July 14, 2003$280,000 · 2 events
- Tornadoes and Hail in North Dakota, July 14, 2003F1 · 10 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 15 events
- Tornado and Hail in Minnesota, July 14, 2003F0 · 14 events
- Hail and Damaging Winds in North Dakota, July 14, 20031 in hail · 11 events
- Flash Flood and Hail in West Virginia, July 14, 2003$4,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Minnesota, July 14, 20032.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373865.